WILLIAM E. BELLAMY JR., M.D.; H. PAGE MAUCK JR., M.D.; GORDON R. HENNIGAR, M.D.; MILTON WIGOD
To date there have been 27 reported cases of jaundice attributed to the oral administration of para-aminosalicylic acid (PAS or sodium p-aminosalicylic acid) used in the treatment of tuberculosis.1-13 Of these cases, only four have been reported in the American literature.9, 12, 14 In this entire group of cases only one has come to autopsy, with the pathologic changes in the liver described.12
In view of the wide use of this drug at the present time, we feel it worth while to report a case of jaundice developing in a patient with miliary tuberculosis while on PAS therapy. We believe
WILLIAM E. BELLAMY, H. PAGE MAUCK, GORDON R. HENNIGAR, MILTON WIGOD. JAUNDICE ASSOCIATED WITH THE ADMINISTRATION OF SODIUM P-AMINOSALICYLIC ACID: REVIEW OF THE LITERATURE AND REPORT OF A CASE(JAUNDICE ASSOCIATED WITH THE ADMINISTRATION OF SODIUM P-AMINOSALICYLIC ACID: REVIEW OF THE LITERATURE AND REPORT OF A CASE*). Ann Intern Med. 1956;44:764–772. doi: 10.7326/0003-4819-44-4-764
Download citation file:
Published: Ann Intern Med. 1956;44(4):764-772.
Gastroenterology/Hepatology, Infectious Disease, Liver Disease, Mycobacterial Infections.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use